Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 108, NWS Memphis, TN

May 30, 20156 counties in Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at May 30, 2015, 2:25 PM CDT for 6 counties in Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 30, 2015, 2:25 PM CDT (19:25 UTC)
Expired
May 30, 2015, 3:15 PM CDT
In force
50 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carroll County, TN, Crockett County, TN, Gibson County, TN, Henderson County, TN, Madison County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 119 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 7.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 12:50 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, May 30, 12:50 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1250 PM CDT SAT MAY 30 2015

.DISCUSSION...

UPDATED FOR THE 18Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 850 AM CDT SAT MAY 30 2015/

UPDATE...
UPDATED FOR A SLIGHT REDUCTION OF POPS IN THE DELTA THIS MORNING.

DISCUSSION...

WATER VAPOR IMAGERY SHOWING MCV ROTATING NORTHEASTWARD ACROSS
ARKANSAS THIS MORNING...WITH RADAR INDICATING A BETTER
CONCENTRATION OF MEASURABLE RAINFALL NEAR THE CENTER AND AN ILL-
DEFINED DRY SLOT ROTATING UP ALONG THE SOUTHWEST DELTA COUNTIES.
HAVE REDUCED POPS IN THIS LATTER REGION TO INCLUDE THE MEMPHIS
METRO THROUGH NOON. AFTER WHICH...THE BRUNT OF THE STORMS WILL RUN
EAST OF A UNION CITY TENNESSEE...TO AN OXFORD MISSISSIPPI
LINE...WITH THE BEST THREAT FOR A SEVERE STORM RUNNING ACROSS THE
NORTHEAST COUNTIES ALONG THE LOWER TENNESSEE RIVER VALLEY.

THE REMAINDER OF THE MORNING FORECAST APPEARS TO BE ON TRACK.

JAB

&&

.PREV DISCUSSION... /ISSUED 424 AM CDT SAT MAY 30 2015/

EARLY MORNING GOES WATER VAPOR IMAGERY SHOWED A WELL DEFINED
UPPER LEVEL SHORTWAVE CENTERED JUST SOUTH OF FORT SMITH
AR...MOVING EAST. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WERE
SPREADING NORTHEAST THROUGH EASTERN AR AHEAD OF THIS FEATURE.

SHOWERS AND THUNDERSTORMS WILL LIKELY SPREAD EAST THROUGH MOST OF
THE MIDSOUTH THIS MORNING. 07Z HRRR MODEL SHOWS BEST RAIN CHANCES
SHIFTING TO NORTHEAST MS AND AREAS OF WEST TN NEAR THE TN RIVER BY
MIDAFTERNOON. A FEW WRAP AROUND SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE FURTHER WEST...ALONG AND BEHIND A SURFACE COLD FRONT. ANY
WRAP AROUND SHOWERS SHOULD DISSIPATE THIS EVENING... AS THE
SHORTWAVE LIFTS OUT AND DAYTIME HEATING ENDS.

A SECONDARY SHORTWAVE WILL DROP FROM THE OZARKS INTO THE MIDSOUTH
ON SUNDAY...WITH NORTHEAST MS BEST POSITIONED TO RECEIVE
MEASURABLE RAINFALL. THIS SECONDARY SHORTWAVE WILL EXIT SUNDAY
EVENING... LEAVING DRIER DEEP NORTHWEST FLOW PREVAILING OVER ALL
OF THE MIDSOUTH BY SUNDAY NIGHT.

THE MONDAY THROUGH WEDNESDAY PERIODS APPEAR DRIER THAN EARLIER
FORECAST...WITH WEAKENING NORTHWEST FLOW ALOFT GIVING WAY TO
AN ENCROACHING UPPER LEVEL RIDGE FROM THE SOUTHERN PLAINS.  THE
GFS AND ECMWF MODELS CONTINUE TO SHOW DIFFERING SOLUTIONS TO A
DEVELOPING CUTOFF LOW OVER THE SOUTHEAST STATES. NEITHER MODEL
RETROGRADES THE UPPER LOW SUFFICIENTLY TO BRING APPRECIABLE RAIN
CHANCES TO THE MIDSOUTH UNTIL LATER IN THE WEEK...AND ONLY THE GFS
SHOWS THIS SCENARIO. IF THE ECMWF VERIFIES...WE MAY SEE LOWER 90S
OVER MUCH OF THE MIDSOUTH LATE IN THE WEEK. FOR NOW...HAVE KEPT
THE EXTENDED FORECAST HIGHS NEAR THE MODEL ENSEMBLE AVERAGE...BUT
THERE MAY BE A WARMER TREND DEVELOPING FOR LATER NEXT WEEK.

PWB

&&

.AVIATION...

18Z TAF CYCLE

AN MCV CONTINUES TO LIFT NORTHEAST ACROSS NORTHEAST ARKANSAS WITH
NUMEROUS SHOWERS AND THUNDERSTORMS EAST OF THE MISSISSIPPI RIVER.
TEMPOS FOR TSRA HAVE BEEN INCLUDED AT KMKL AND KTUP FOR THE
AFTERNOON HOURS DURING PEAK HEATING ALONG WITH MVFR CIG/VSBY
REDUCTIONS. AT KMEM AND KJBR WILL CARRY VCTS ALONG WITH VFR CIGS
WHERE COVERAGE IS LOWER.

THERE WILL BE A BREAK IN CONVECTION THIS EVENING WITH A RETURN TO
AREAWIDE VFR CONDITIONS. LATER THIS EVENING INTO THE MORNING HOURS
ON SUNDAY...ANOTHER SHORTWAVE LIFTING NORTHEAST FROM TEXAS SHOULD
TRIGGER ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ALONG WITH MVFR
CIG/VSBY REDUCTIONS. MVFR CIGS SHOULD PERSIST THROUGH MUCH OF THE
MORNING HOURS SUNDAY.

JLH

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 30, 3:27 AM CDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
327 AM CDT SAT MAY 30 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-311015-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
327 AM CDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS OVER MOST OF THE
MIDSOUTH TODAY. MOST THUNDERSTORMS WILL REMAIN BELOW SEVERE
LIMITS...BUT WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...
SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE OVER NORTHEAST
MISSISSIPPI ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

PWB

In the hours before

Special weather statement, May 30, 1:06 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
106 PM CDT SAT MAY 30 2015

TNZ002>004-020-021-051-301845-
CARROLL TN-GIBSON TN-WEAKLEY TN-CROCKETT TN-HENRY TN-OBION TN-
106 PM CDT SAT MAY 30 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 145 PM CDT FOR...

CARROLL COUNTY IN NORTHWEST TENNESSEE...
GIBSON COUNTY IN NORTHWEST TENNESSEE...
WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
CENTRAL CROCKETT COUNTY IN NORTHWEST TENNESSEE...
HENRY COUNTY IN NORTHWEST TENNESSEE...
EASTERN OBION COUNTY IN NORTHWEST TENNESSEE...

AT 106 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR ATWOOD...OR 8 MILES
NORTH OF MILAN...MOVING NORTHEAST AT 35 MPH.

PEOPLE IN CARROLL...GIBSON...WEAKLEY...CENTRAL CROCKETT...HENRY AND
EASTERN OBION COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3582 8844 3583 8856 3579 8860 3580 8892
      3578 8889 3577 8891 3580 8921 3650 8902
      3650 8818
TIME...MOT...LOC 1806Z 219DEG 32KT 3603 8871
Special weather statement, May 30, 1:26 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
126 PM CDT SAT MAY 30 2015

TNZ020-021-052>054-090-091-301915-
HARDEMAN TN-CARROLL TN-GIBSON TN-MCNAIRY TN-HENDERSON TN-MADISON TN-
CHESTER TN-
126 PM CDT SAT MAY 30 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 215 PM CDT FOR...

EASTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
SOUTH CENTRAL CARROLL COUNTY IN NORTHWEST TENNESSEE...
SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
WESTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
WESTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
EASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
CHESTER COUNTY IN SOUTHWEST TENNESSEE...

AT 126 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR SILERTON...OR 8
MILES NORTHEAST OF BOLIVAR...MOVING NORTHEAST AT 40 MPH.

PEOPLE IN EASTERN HARDEMAN...SOUTH CENTRAL CARROLL...SOUTHEASTERN
GIBSON...WESTERN MCNAIRY...WESTERN HENDERSON...EASTERN MADISON AND
CHESTER COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3500 8861 3500 8909 3580 8871 3579 8871
      3579 8860 3583 8856 3582 8830
TIME...MOT...LOC 1826Z 226DEG 33KT 3535 8890
Special weather statement, May 30, 1:34 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
134 PM CDT SAT MAY 30 2015

MSZ022-023-301915-
CALHOUN MS-CHICKASAW MS-
134 PM CDT SAT MAY 30 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 215 PM CDT FOR...

SOUTHEASTERN CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...
CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 134 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR VARDAMAN...OR 10
MILES SOUTHWEST OF HOUSTON...MOVING NORTHEAST AT 35 MPH.

PEOPLE IN SOUTHEASTERN CALHOUN AND CHICKASAW COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3407 8907 3407 8872 3402 8872 3382 8885
      3381 8886 3381 8893 3375 8893 3375 8903
      3374 8904 3374 8919 3372 8919 3372 8934
TIME...MOT...LOC 1834Z 217DEG 29KT 3381 8916
Special weather statement, May 30, 1:47 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
147 PM CDT SAT MAY 30 2015

TNZ003-004-301930-
WEAKLEY TN-HENRY TN-
147 PM CDT SAT MAY 30 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 230 PM CDT FOR...

WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
NORTHWESTERN HENRY COUNTY IN NORTHWEST TENNESSEE...

AT 147 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR LATHAM...OR 10 MILES SOUTHEAST OF FULTON...MOVING
NORTHEAST AT 60 MPH.

PEOPLE IN WEAKLEY AND NORTHWESTERN HENRY COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3650 8821 3636 8823 3620 8893 3622 8896
      3629 8896 3639 8889 3641 8883 3642 8882
      3647 8881 3650 8883
TIME...MOT...LOC 1847Z 231DEG 51KT 3639 8878
Special weather statement, May 30, 1:50 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
150 PM CDT SAT MAY 30 2015

TNZ050>052-301930-
MADISON TN-HAYWOOD TN-CROCKETT TN-
150 PM CDT SAT MAY 30 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 230 PM CDT FOR...

CENTRAL MADISON COUNTY IN SOUTHWEST TENNESSEE...
EAST CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...

AT 150 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR ADAIR...OR NEAR HUMBOLDT...MOVING NORTHEAST AT 60
MPH.

PEOPLE IN CENTRAL MADISON...EAST CENTRAL HAYWOOD AND SOUTHEASTERN
CROCKETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3553 8882 3554 8919 3585 8907 3584 8901
      3583 8899 3583 8897 3580 8892 3579 8871
TIME...MOT...LOC 1850Z 231DEG 51KT 3578 8900
Special weather statement, May 30, 2:12 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
212 PM CDT SAT MAY 30 2015

MSZ014>017-023-024-302000-
UNION MS-LEE MS-CHICKASAW MS-ITAWAMBA MS-PONTOTOC MS-MONROE MS-
212 PM CDT SAT MAY 30 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 300 PM CDT FOR...

SOUTHEASTERN UNION COUNTY IN NORTHEASTERN MISSISSIPPI...
LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHEASTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHWESTERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHWESTERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 212 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR OKOLONA...MOVING
NORTHEAST AT 40 MPH.

PEOPLE IN SOUTHEASTERN UNION...LEE...NORTHEASTERN CHICKASAW...
SOUTHWESTERN ITAWAMBA...SOUTHEASTERN PONTOTOC AND NORTHWESTERN MONROE
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3393 8898 3437 8883 3437 8836 3394 8863
TIME...MOT...LOC 1912Z 208DEG 33KT 3408 8879

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 11:30 AM CDTSpecial Weather StatementMEGAlcorn45 min
May 30, 12:43 PM CDTSpecial Weather StatementMEGCalhoun47 min
May 30, 1:34 PM CDTSpecial Weather StatementMEGChickasaw41 min
May 30, 2:12 PM CDTSpecial Weather StatementMEGChickasaw, Lee48 min
May 30, 3:03 PM CDTSpecial Weather StatementMEGItawamba, Monroe42 min
May 30, 3:05 PM CDTSpecial Weather StatementMEGPanola, Tallahatchie40 min
May 30, 3:15 PM CDTSevere Thunderstorm WarningMEGTallahatchie26 min
May 30, 3:43 PM CDTSpecial Weather StatementMEGYalobusha47 min
May 30, 4:38 PM CDTSpecial Weather StatementMEGLafayette37 min
May 30, 5:07 PM CDTSpecial Weather StatementMEGLee, Pontotoc38 min
May 30, 5:32 PM CDTSpecial Weather StatementMEGChickasaw43 min
May 30, 5:45 PM CDTSpecial Weather StatementMEGLee45 min
May 30, 12:03 PM CDTSpecial Weather StatementMEGLake, Obion42 min
May 30, 12:33 PM CDTSevere Thunderstorm WarningMEGLake, Obion, Weakley42 min
May 30, 12:37 PM CDTSevere Thunderstorm WarningMEGDyer, Gibson, Obion38 min
May 30, 12:39 PM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Haywood, Lauderdale, Tipton51 min
May 30, 1:06 PM CDTSpecial Weather StatementMEGCarroll, Crockett, Gibson, Henry, Weakley39 min
May 30, 1:13 PM CDTSevere Thunderstorm WarningMEGCrockett, Gibson, Haywood, Madison47 min
May 30, 1:26 PM CDTSpecial Weather StatementMEGChester, Henderson, McNairy49 min
May 30, 1:44 PM CDTSevere Thunderstorm WarningMEGCarroll, Gibson, Henry, Weakley46 min
May 30, 1:47 PM CDTSpecial Weather StatementMEGWeakley43 min
May 30, 1:50 PM CDTSpecial Weather StatementMEGMadison40 min
May 30, 2:16 PM CDTSevere Thunderstorm WarningMEGHenry, Weakley59 min
May 30, 3:11 PM CDTSpecial Weather StatementMEGCarroll, Henry49 min
May 30, 3:19 PM CDTSpecial Weather StatementMEGMadison41 min
May 30, 3:29 PM CDTFlash Flood WarningMEGCarroll, Gibson, Henderson, Madison2 hr
May 30, 10:37 AM CDTSpecial Weather StatementMEGMississippi38 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.